.

Budd-Chiari syndrome and heparin-induced thrombocytopenia in polycythemia vera

LAUR Repository

Show simple item record

dc.contributor.author Mahfoud, Daniel
dc.contributor.author Akoum, Riad
dc.contributor.author Ghaoui, Albert
dc.contributor.author Haddad, nadine
dc.contributor.author Mahfoud, Nathalie
dc.contributor.author Farrhat, Hussein
dc.contributor.author Khoury, Joe
dc.date.accessioned 2019-04-09T06:56:23Z
dc.date.available 2019-04-09T06:56:23Z
dc.date.copyright 2009 en_US
dc.identifier.issn 1998-4138 en_US
dc.identifier.uri http://hdl.handle.net/10725/10373
dc.description.abstract Polycythemia vera (PV) is a common cause of Budd-Chiari syndrome (BCS) and portal vein thrombosis (PVT). The postpartum period is a precipitating cofactor. An additional heparin-induced thrombocytopenia/thrombosis (HIT/T) leads to a life-threatening condition in which transjugular intrahepatic portosystemic shunting (TIPS) seems to be the only life-saving procedure. We describe the case of a subacute BCS and PVT in the late postpartum period. The diagnosis was established using CT scan, MRI, and Doppler ultrasonography of abdominal vessels and the laboratory findings were compatible with PV. After a successful creation of TIPS, a HIT/T worsened the hemorrhagic and thrombotic picture. TIPS procedure was successfully repeated and heparin was replaced with Fondaparinux and then vitamin K antagonist. The treatment with interferon alpha-2A, started after the normalization of liver functions, resulted in a complete remission within 6 months. The JAK2 V617F mutation clone remained undetectable after 2 years' follow-up. en_US
dc.language.iso en en_US
dc.title Budd-Chiari syndrome and heparin-induced thrombocytopenia in polycythemia vera en_US
dc.type Article en_US
dc.description.version Published en_US
dc.title.subtitle successful treatment with repeated TIPS and interferon alpha en_US
dc.author.school SOM en_US
dc.author.idnumber 201100943 en_US
dc.author.department N/A en_US
dc.description.embargo N/A en_US
dc.relation.journal Journal of Cancer Research and Therapeutics en_US
dc.journal.volume 5 en_US
dc.journal.issue 4 en_US
dc.article.pages 305-308 en_US
dc.keywords Budd-Chiari syndrome en_US
dc.keywords Heparin-induced thrombocythopenia en_US
dc.keywords Polycythemia vera en_US
dc.identifier.doi http://dx.doi.org/ 10.4103/0973-1482.59917 en_US
dc.identifier.ctation Akoum, R., Mahfoud, D., Ghaoui, A., Haddad, N., Mahfoud, N., Farhat, H., & Khoury, J. (2009). Budd-Chiari syndrome and heparin-induced thrombocytopenia in polycythemia vera: successful treatment with repeated TIPS and interferon alpha. Journal of cancer research and therapeutics, 5(4), 305. en_US
dc.author.email daniel.mahfoud@lau.edu.lb en_US
dc.identifier.tou http://libraries.lau.edu.lb/research/laur/terms-of-use/articles.php en_US
dc.identifier.url http://www.cancerjournal.net/article.asp?issn=0973-1482;year=2009;volume=5;issue=4;spage=305;epage=308;aulast=Akoum en_US
dc.author.affiliation Lebanese American University en_US


Files in this item

This item appears in the following Collection(s)

Show simple item record

Search LAUR


Advanced Search

Browse

My Account